IDEAS home Printed from https://ideas.repec.org/a/bcp/journl/v9y2025i2p1182-1187.html
   My bibliography  Save this article

Numerical Solutions of the Burgers Equation: A Comparative Study of Finite Difference and Differential Quadrature Methods

Author

Listed:
  • Amiruddin Bin Ab Aziz

    (Department of Mathematics, College of Computing Informatics and Mathematics, Universiti Teknologi MARA, Malaysia)

  • Nur Afriza Binti Baki

    (Department of Mathematics, College of Computing Informatics and Mathematics, Universiti Teknologi MARA, Malaysia)

Abstract

The Finite Difference Method (FDM) and Differential Quadrature Method (DQM) are utilized to solve the partial differential equation in Burgers-Huxley equation. While FDM is relatively simple to implement, it tends to yield less accurate results. To address this limitation, DQM is employed, which improves accuracy but requires more computational effort and time. Various numbers of nodes are used in these methods to examine their accuracy. A program developed in C language based on these methods is used to solve Burgers’ equation. The results are compared in terms of numerical solution accuracy and convergence. Overall, the numerical results indicate that the Differential Quadrature Method outperforms the Finite Difference Method in both accuracy and convergence.

Suggested Citation

  • Amiruddin Bin Ab Aziz & Nur Afriza Binti Baki, 2025. "Numerical Solutions of the Burgers Equation: A Comparative Study of Finite Difference and Differential Quadrature Methods," International Journal of Research and Innovation in Social Science, International Journal of Research and Innovation in Social Science (IJRISS), vol. 9(2), pages 1182-1187, February.
  • Handle: RePEc:bcp:journl:v:9:y:2025:i:2:p:1182-1187
    as

    Download full text from publisher

    File URL: https://www.rsisinternational.org/journals/ijriss/Digital-Library/volume-9-Issue:2/1182-1187.pdf
    Download Restriction: no

    File URL: https://rsisinternational.org/journals/ijriss/articles/numerical-solutions-of-the-burgers-equation-a-comparative-study-of-finite-difference-and-differential-quadrature-methods/
    Download Restriction: no
    ---><---

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:bcp:journl:v:9:y:2025:i:2:p:1182-1187. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Dr. Pawan Verma (email available below). General contact details of provider: https://rsisinternational.org/journals/ijriss/ .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.